Patient Detail

Patient: P*** ,53 Female, Hoogly Connect
Last Seen : 2 Day Ago
Views : 59
Community: Itching  Join

Query: What to do to stop worse itching on feet and hand after taken chemotherapy?
What to do to stop worse itching on feet and hand after taken chemotherapy? ... paclitaxel & craboplatin?? *Avil and cetirizine don't work *


Reply:

Dear patient,

Sorry to hear that you are having difficulties with itching after taking chemotherapy (Paclitaxel + Carboplatin).

These are a few things you could do to prevent / reduce the symptom:

Take good skin care by: -

  • Maintaining a cool room temperature
  • Use gentle, hypoallergenic soaps and detergents.
  • Have tepid water for baths / shower.
  • Use moisturizing agents liberally.
  • Cool compresses for 20 minutes to affected area helps.
  • Stay hydrated. Supple hydrated skin reduces itching.

*************

You said you have already taken Avil and Cetrizine with no relief.

You could try these drugs

Tab Benadryl (Diphenhydramine)25 mg thrice daily

Tab Atarax (Hydroxyzine) 25 mg twice or thrice daily

Tab Periactin (Cyproheptadine) 4 mg thrice daily

If the above measures are not sufficient then you could try a course of steroids.

Tab Prednisolone 40 mg once daily for 3 days then reduce dose by 10 mg every three days (40 - 30 - 20 - 10 and stop)

If you are a diabetic then you could try steroid creams (Beclomethasone / Mometasone) to apply to affected area instead of taking oral Prednisolone which is known to increase the blood sugar.

Hope this helps.

Best regards,

Wesley

Replied by: WESLEY M JOSE MBBS,MD,DNB,MNAMS, FIACM, PGDIM,MD,DNB,MNAMS
Click here to connect with this patient

Itching Community Posts

I had a small tear in the anal part around a year back which is not yet cured a......
Male 35, Bangalore
I have an allergy developed recently about 7 months ago.my whole body body is i......
Female 24, Palakkad
My wife age 28 has high blood ige level around 2000, and having itching in body......
Female 28, Gaya
i want to best skin specialist for skin itching in hyderabad.......
Female 29, Nanded
i have itching total body cause wbc count increase in blood i already use dr ba......
Male 27, Hyderabad
To view more posts related to this disease CLICK HERE
CLICK HERE Itching

Search for any other disease






To explore all ongoing clinical research by department or disease-  Click here
x
docotr
To get suggestions for best treatment options across India and receive responses & quotes from hospitals / doctors in your city.
Reply: <p>Dear patient,</p><p>Sorry to hear that you are having difficulties with itching after taking chemotherapy (Paclitaxel + Carboplatin).</p><p><strong>These are a few things you could do to prevent / reduce the symptom:</strong></p><p style="box-sizing:border-box;margin-bottom:10px;color:#333333;font-family:'Helvetica Neue', Helvetica, Arial, sans-serif;font-size:14px;background-color:#ffffff;">Take good skin care by: -</p><ul style="box-sizing:border-box;margin-top:0px;margin-bottom:10px;color:#333333;font-family:'Helvetica Neue', Helvetica, Arial, sans-serif;font-size:14px;background-color:#ffffff;"><li style="box-sizing:border-box;">Maintaining a cool room temperature</li><li style="box-sizing:border-box;">Use gentle, hypoallergenic soaps and detergents.</li><li style="box-sizing:border-box;">Have tepid water for baths / shower.<br /></li><li style="box-sizing:border-box;">Use moisturizing agents liberally.</li><li style="box-sizing:border-box;">Cool compresses for 20 minutes to affected area helps.</li><li style="box-sizing:border-box;">Stay hydrated. Supple hydrated skin reduces itching.</li></ul><p><span style="box-sizing:border-box;font-weight:700;"></span>*************</p><p>You said you have already taken Avil and Cetrizine with no relief.</p><p><span style="box-sizing:border-box;font-weight:700;">You could try these drugs</span></p><p><span style="box-sizing:border-box;font-weight:700;"></span>Tab Benadryl (Diphenhydramine)25 mg thrice daily</p><p>Tab Atarax (Hydroxyzine) 25 mg twice or thrice daily</p><p>Tab Periactin (Cyproheptadine) 4 mg thrice daily</p><p><span style="box-sizing:border-box;font-weight:700;">If the above measures are not sufficient then you could try a course of steroids.</span></p><p><span style="box-sizing:border-box;font-weight:700;">Tab Prednisolone 40 mg once daily for 3 days then reduce dose by 10 mg every three days (40 - 30 - 20 - 10 and stop)</span></p><p><span style="box-sizing:border-box;font-weight:700;">If you are a diabetic then you could try steroid creams (Beclomethasone / Mometasone) to apply to affected area instead of taking oral Prednisolone which is known to increase the blood sugar.</span><br /></p><p>Hope this helps.</p><p>Best regards,</p><p>Wesley</p>